Alert archive / North Carolina / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 35, NWS Raleigh, NC

April 24, 2009Hoke County, Scotland County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 24, 2009, 6:53 PM EDT for Hoke County, Scotland County, North Carolina. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2009, 6:53 PM EDT (22:53 UTC)
Expired
Apr 24, 2009, 7:45 PM EDT
In force
52 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Hoke County, NC, Scotland County, NC

The radar

The Raleigh/Durham radar (KRAX), 115 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 7:25 PM EDTHAIL 0.755 Wsw Raeford, NCREPORT OF PENNY SIZE HAIL STILL FALLING AND COVERING THE GROUND AT THE INTERSECTION OF LAURINBURG ROAD AND GRAHAM ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2009-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2009-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2176 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 242253
SVRRAH
NCC093-165-242345-
/O.NEW.KRAH.SV.W.0035.090424T2253Z-090424T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
653 PM EDT FRI APR 24 2009

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHWESTERN HOKE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 745 PM EDT

* AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES WEST OF BOWMORE...OR 10 MILES WEST OF
  RAEFORD...MOVING SOUTHEAST AT 5 MPH. PENNY SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  BOWMORE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

&&

LAT...LON 3487 7950 3502 7951 3505 7944 3509 7929
      3485 7926
TIME...MOT...LOC 2253Z 294DEG 4KT 3496 7940

$$

BSD
3 follow-up statements
000 
WWUS52 KRAH 242318
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
718 PM EDT FRI APR 24 2009

NCC093-165-242345-
/O.CON.KRAH.SV.W.0035.000000T0000Z-090424T2345Z/
SCOTLAND NC-HOKE NC-
718 PM EDT FRI APR 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHWESTERN HOKE AND NORTHEASTERN SCOTLAND COUNTIES...

AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR CAMP 
MACKALL...OR 10 MILES WEST OF RAEFORD...MOVING SLOWLY TO THE EAST AT 
5 MPH. TRAINED WEATHER SPOTTERS REPORTED HAVE REPORTED HAIL TO THE 
SIZE OF NICKLES WITH THESE THUNDERSTORMS IN FAR WESTERN HOKE COUNTY. 
HAIL TO THE SIZE OF PENNIES... DAMAGING WINDS... AND VERY HEAVY 
RAINFALL REMAIN LIKELY WITH THIS STORM. 

LOCATIONS IN THE PATH OF THE STORM INCLUDE... BOWMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...
CREEKS...STREAMS AND SOME ROADS CAN BE EXPECTED.

IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

&&

LAT...LON 3487 7950 3502 7951 3505 7944 3509 7929
      3485 7926
TIME...MOT...LOC 2310Z 291DEG 3KT 3499 7939

$$

BSD
000 
WWUS52 KRAH 242333
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
733 PM EDT FRI APR 24 2009

NCC093-165-242345-
/O.CON.KRAH.SV.W.0035.000000T0000Z-090424T2345Z/
SCOTLAND NC-HOKE NC-
733 PM EDT FRI APR 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHWESTERN HOKE AND NORTHEASTERN SCOTLAND COUNTIES...

AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR 
BOWMORE...OR 8 MILES SOUTHWEST OF RAEFORD...MOVING SOUTHEAST AT 5 
MPH. AT 725 PM... HOKE COUNTY LAW ENFORCEMENT REPORTED PENNY SIZE 
HAIL CONTINUING TO FALL AND COVERING THE GROUND NEAR THE 
SCOTLAND/HOKE COUNTY LINE.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... BOWMORE AND WAGRAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

&&

LAT...LON 3485 7929 3486 7939 3501 7946 3505 7930
      3503 7928 3485 7926
TIME...MOT...LOC 2329Z 301DEG 4KT 3493 7935

$$

BSD
000 
WWUS52 KRAH 242340
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
740 PM EDT FRI APR 24 2009

NCC093-165-242350-
/O.EXP.KRAH.SV.W.0035.000000T0000Z-090424T2345Z/
SCOTLAND NC-HOKE NC-
740 PM EDT FRI APR 24 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HOKE AND
NORTHEASTERN SCOTLAND COUNTIES EXPIRES AT 745 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE AT 745 PM

IF YOU OBSERVED DAMAGING WINDS...OR LARGE HAIL...PLEASE NOTIFY YOUR 
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO 
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3485 7929 3486 7939 3501 7946 3505 7930
      3503 7928 3485 7926
TIME...MOT...LOC 2340Z 301DEG 4KT 3492 7934

$$

BSD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:45 PM EDT, 3 hours 8 minutes earlier.

Area forecast discussion, Apr 24, 3:45 PM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
345 PM EDT FRI APR 24 2009

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN CENTERED JUST OFF THE CAROLINA COAST INTO
EARLY NEXT WEEK. A PERSISTENT SOUTHERLY FLOW WILL RESULT IN
UNSEASONABLY WARM WEATHER THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
AS OF 345 PM FRIDAY...

THROUGH TONIGHT: TWO PRIMARY CONCERNS INTO THIS EVENING ARE THE
PATCHY SMOKE OVER THE SOUTHEAST COUNTIES OF CENTRAL NC... AND THE
POTENTIAL FOR ONE OR TWO THUNDERSTORMS IN THE COASTAL PLAIN/
SANDHILLS THIS AFTERNOON. FIRST... THE EARLIER WEAK CONVERGENCE
BOUNDARY OVER CENTRAL NC HAS BEEN OVERCOME BY PREVAILING SOUTH TO SW
WINDS... AND THIS ALONG WITH CONVECTIVE MIXING HAVE SERVED TO
DISPERSE MUCH OF THE SMOKE WHICH PLAGUED THE SANDHILLS AND SOUTHERN
COASTAL PLAIN THIS MORNING. BUT AS THE NOCTURNAL INVERSION DEVELOPS
BY MID EVENING... ANY SMOKE IS LIKELY TO BECOME TRAPPED NEAR THE
GROUND... MOST LIKELY ACROSS THE COASTAL PLAIN BASED ON THE
SOUTHWESTERLY BOUNDARY LAYER WINDS. WITH HIGH DEW POINTS IN PLACE
HERE... AND WITH THE ADDITION OF SMOKE PARTICULATE THAT COULD HELP
SERVE AS CONDENSATION NUCLEII FOR FOG... HAVE HELD ONTO A MENTION OF
BOTH SMOKE AND FOG TONIGHT. AN AIR QUALITY ALERT REMAINS IN EFFECT
FOR THE TRIANGLE AND FAYETTEVILLE AREAS UNTIL 9 PM. SECOND...
REGARDING THE THUNDERSTORM RISK... CONVECTIVE CLOUDS HAVE FORMED
OVER THE SANDHILLS... WHERE THE SPC MESOANALYSIS PAGE INDICATES
STRONG DESTABILIZATION WITH A MLCAPE OF 2000-2500 J/KG. BUT SHEAR IS
VERY WEAK WITH PRECIPITABLE WATER JUST NEAR ONE INCH... PLUS THE
EARLIER FOCUS OF THE WEAK CONVERGENCE BOUNDARY IS NOW GONE. HAVE
HELD ONTO ISOLATED THUNDER IN THE SOUTHERN CWA FOR ANOTHER FEW
HOURS... BUT EXPECT NO MORE THAN A STORM OR TWO CONSIDERING THE VERY
WEAK STEERING WHICH WILL LIMIT ORGANIZATION AND SUSTAINED UPDRAFTS.
UNDER GENERALLY MOSTLY CLEAR SKIES... EXCEPT FOR PATCHY STRATUS AND
FOG OVER THE COASTAL PLAIN... WE SHOULD SEE MILD LOWS OF 57-63.

FOR SATURDAY: THE SURFACE HIGH AND MID LEVEL RIDGE WILL REMAIN
STACKED OVER THE EASTERN CAROLINAS... AND LOW LEVEL THICKNESSES
CONTINUE TO CLIMB TO OVER 1405 METERS. THESE VALUES ALONG WITH LOW
LEVEL WARM ADVECTION AND MINIMAL CLOUD COVER SUPPORTS HIGHS OF
87-91. THE WRF-ARW INDICATES SOME LATE DAY CONVECTION OVER THE
MOUNTAINS... HOWEVER BASED ON WEAK SW FLOW ALOFT... THESE SHOULD
STAY NORTHWEST OF THE CWA.  -GIH

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
AS OF 230 PM FRIDAY...

THE CENTER OF THE SUBTROPICAL RIDGE (H7-5) WILL REMAIN OVER THE
EASTERN CAROLINAS/EXTREME WESTERN ATLANTIC AND PROMOTE WARM/HOT
AND DRY CONDITIONS OVER CENTRAL NC THIS PERIOD. HIGH TEMPERATURES
IN THE UPPER 80S TO LOWER 90S EXPECTED... WARMEST NE (IN CLOSEST
PROXIMITY TO THE LOW LEVEL THERMAL RIDGE CENTERED OVER VA)... AND
AT RDU. MILD OVERNIGHT LOWS GENERALLY IN THE UPPER 50S. THE
PRESENCE OF BERMUDA SFC HIGH PRESSURE AND MOIST SSE LOW LEVEL FLOW
BENEATH THE RIDGE WILL FAVOR RADIATION FOG EACH MORNING --
PARTICULARLY WHERE DEWPOINTS SHOULD BE HIGHEST OVER THE COASTAL
PLAIN/EASTERN PIEDMONT. -MWS

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 230 PM FRIDAY...

S/W ENERGY EMANATING FROM THE WESTERN CONUS TROUGH SHOULD
GRADUALLY FLATTEN/WEAKEN THE HOT SUBTROPICAL RIDGE OVER THE EASTERN
US... AND ALLOW A WAVY FRONTAL ZONE TO EASE INTO AND PERHAPS LINGER
INVOF NC WED THROUGH THURS. THUS... TEMPERATURES SHOULD TREND
DOWNWARD OWING TO THE GRADUAL BREAK DOWN OF THE RIDGE AND INCREASING
CLOUD COVER ALONG THE APPROACHING FRONTAL ZONE. THE THREAT OF
SHOWERS AND THUNDERSTORMS WILL CONVERSELY INCREASE... AS THE FRONTAL
ZONE AND LEFTOVER OUTFLOW BOUNDARIES SERVE AS FOCI FOR CONVECTIVE
INITIATION WEDNESDAY AFTERNOON THROUGH THURSDAY. THE FRONTAL ZONE
AND ASSOCIATED THREAT OF SHOWERS AND THUNDERSTORMS SHOULD RETREAT
NORTHWARD AND AWAY FROM CENTRAL NC FRIDAY... THOUGH THE LONE GFS
INDICATES OTHERWISE.  -MWS

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
AS OF 205 PM FRIDAY...

GENERALLY VFR CONDITIONS EXPECTED THROUGH SUNDAY WITH A FEW
EXCEPTIONS. THE SURFACE HIGH CENTERED JUST OFFSHORE WILL ENSURE A
MAINLY SSW WIND AT ALL CENTRAL NC TERMINAL FORECAST SITES THROUGH
SATURDAY. EARLIER TODAY THE SOUTHEASTERLY SURFACE WINDS AT FAY AND
POINTS SOUTHEAST HELPED TO ADVECT IN AREAS OF SMOKE FROM THE HORRY
COUNTY SC FIRE... WHICH AFFECTED FAY. AS SURFACE WINDS TURN MORE
SOUTH AND SOUTHWEST... ANY RESIDUAL SMOKE IS LIKELY TO PUSH IN A
MORE NORTH THEN NORTHEAST DIRECTION. HAVE INCLUDED A MENTION OF
SMOKE AT FAY AND RWI OVERNIGHT. AS WINDS BECOME VERY LIGHT FROM THE
SSW AFTER SUNSET WITH A STRONG NOCTURNAL INVERSION SETTING UP...
MVFR TO IFR VSBYS ARE POSSIBLE AT FAY AND RWI FOR A COUPLE OF
HOURS... MAINLY AFTER 08Z. THE SMOKE IS UNLIKELY TO SPREAD ENOUGH NW
TO SIGNIFICANTLY AFFECT RDU... BUT IT IS NOT OUT OF THE QUESTION FOR
VSBYS TO DROP TO NEAR 6SM TONIGHT. ANY SMOKE OR FOG WILL DISPERSE
QUICKLY BY AROUND 13Z SATURDAY MORNING.

LOOKING BEYOND SATURDAY AFTERNOON... HIGH PRESSURE NEAR THE SURFACE
AND ALOFT WILL RESULT IN A PROLONGED PERIOD OF VFR CONDITIONS
SATURDAY THROUGH EARLY NEXT WEEK. -GIH

&&

.FIRE WEATHER...
AS OF 215 PM FRIDAY...

MUCH OF THE SMOKE FROM THE HORRY COUNTY SC FIRE THIS MORNING OVER
THE SANDHILLS AND SOUTHERN COASTAL PLAIN HAS DISPERSED WITH
CONVECTIVE MIXING THIS AFTERNOON. BUT A RATHER STRONG INVERSION WILL
DEVELOP AGAIN THIS EVENING BETWEEN 7 PM AND 9PM... THUS ANY SMOKE
WILL AGAIN BECOME TRAPPED IN THE LOWEST FEW DOZEN FEET NEAR THE
GROUND TONIGHT. SURFACE WINDS ARE EXPECTED TO BECOME STEADY SOUTH OR
SOUTHWEST AT SPEEDS OF 2-5 KTS... THUS THE SANDHILLS AND SOUTHERN
COASTAL PLAIN MAY AGAIN SEE REDUCED VISIBILITIES IN SMOKE AFTER
MIDNIGHT TO SHORTLY AFTER DAYBREAK.

&&

.CLIMATE...
RECORD HIGH TEMPS FOR APRIL 25TH THROUGH APRIL 29TH

                RDU           GSO
             TEMP YEAR     TEMP YEAR

APRIL 25TH    92  1960      91  1960
APRIL 26TH    93  1990      91  1990
APRIL 27TH    92  1990      90  1990
APRIL 28TH    90  1957      88  1957
APRIL 29TH    88  1974      88  1957

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...TH
NEAR TERM...HARTFIELD
SHORT TERM...MWS
LONG TERM...MWS
AVIATION...HARTFIELD
CLIMATE...HARTFIELD
Hazardous weather outlook, Apr 24, 11:01 AM EDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1101 AM EDT FRI APR 24 2009

NCZ007>011-021>028-038>041-043-073>076-083-084-251100-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
WILSON-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
1101 AM EDT FRI APR 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

NCZ042-077-078-085-086-088-089-251100-
JOHNSTON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1101 AM EDT FRI APR 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PATCHY SMOKE FROM FIRES ACROSS THE REGION MAY REDUCE VISIBILITIES AND
CREATE LOCALLY POOR AIR QUALITY TODAY INTO TONIGHT.

OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

GIH

In the hours before

Special weather statement, Apr 24, 4:55 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
455 PM EDT FRI APR 24 2009

NCZ086-242200-
HOKE-
455 PM EDT FRI APR 24 2009

...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN HOKE COUNTY
THROUGH 600 PM EDT...

AT 453 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTH OF ASHLEY HEIGHTS...OR ABOUT 9 MILES WEST OF RAEFORD...MOVING
NORTHEAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ASHLEY HEIGHTS...
SILVER CITY.

GUSTY WINDS OF 35 TO 45 MPH...SMALL HAIL... VERY HEAVY RAIN... AND
DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS
THUNDERSTORM. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID
HYDROPLANING.

BSD
Special weather statement, Apr 24, 5:17 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
517 PM EDT FRI APR 24 2009

NCZ077-242200-
HARNETT-
517 PM EDT FRI APR 24 2009

...A STRONG THUNDERSTORM WILL MOVE ACROSS CENTRAL HARNETT COUNTY
THROUGH 600 PM EDT...

AT 516 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TIMBERLAKE...OR ABOUT 10 MILES SOUTHWEST OF LILLINGTON...MOVING EAST
AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... TIMBERLAKE AND
RURAL CENTRAL HARNETT COUNTY.

GUSTY WINDS OF 30 TO 40 MPH...BRIEF HEAVY RAIN... AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

BSD
Special weather statement, Apr 24, 5:42 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
542 PM EDT FRI APR 24 2009

NCZ088-242230-
CUMBERLAND-
542 PM EDT FRI APR 24 2009

...A STRONG THUNDERSTORM WILL MOVE ACROSS CENTRAL CUMBERLAND COUNTY
THROUGH 630 PM EDT...

AT 540 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST
WEST OF FORT BRAGG AND BONNIE DOONE...MOVING EAST AT 10 MPH.

THE STORM WILL BE NEAR FAYETTEVILLE AROUND 600 PM EDT.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED FROM THIS STORM.

13
Local storm report, Apr 24, 5:57 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
557 PM EDT FRI APR 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             5 NW TIMBERLAKE         35.34N 79.00W
04/24/2009  E0.75 INCH       HARNETT            NC   LAW ENFORCEMENT

            REPORT OF PENNY SIZE HAIL NEAR THE INTERSECTION OF BUIE
            ROAD AND DOCK ROAD ALONG NC-27 IN HARNETT COUNTY.

&&

LEPAGANO

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 5:27 PM EDTSevere Thunderstorm WarningRAHHarnett48 min
Apr 24, 5:48 PM EDTSevere Thunderstorm WarningRAHCumberland42 min
Apr 24, 6:04 PM EDTSevere Thunderstorm WarningRAHHoke56 min
Apr 24, 6:12 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett63 min
Apr 24, 6:25 PM EDTFlash Flood WarningRAHHarnett110 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.